What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 6, 2:22 AM CST, 25 minutes earlier.
Area forecast discussion, Apr 6, 2:22 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
322 AM CDT Tue Apr 6 2021
.SHORT TERM...(Today through Wednesday)
Issued at 322 AM CDT Tue Apr 6 2021
Early this morning, clusters of showers and storms were moving east
across the region, with the strongest storms near and north of I-94
producing gusty winds/likely small hail. However, some of the
showers across NE IA/SE MN have produced 40 to 50 mph wind gusts due
to downward transfer of stronger winds just off the surface. These
showers/storms will continue to trek east early today, likely
gradually diminishing.
The main forecast concerns today through Wednesday will be with rain
chances and temps. A surface boundary was draped from southern MN
through northwest WI early today. With guidance suggesting little
southward push of the boundary through the day, another very warm
day is likely with highs likely at least well into the 70s for much
of the region, pending cloud cover. As for precip, the overall trend
is drier relative to the previous forecast into tonight. Isentropic
ascent and low-level moisture advection will continue through the
day with some hints of a weak lead shortwave trough getting kicked
out across the Upper MS Valley this afternoon ahead of the main
upper low out over the Rockies. With limited capping, this could
help increase shower/storm potential later in the day into tonight,
especially near and north of I-90, closer to the front, with this
precip lifting north overnight. However, will have to monitor trends
through the day with global models/CAMS somewhat at odds with how
widespread convection will be this afternoon/evening, especially
across SE MN through NC WI. Did trend drier relative to the previous
forecast into tonight, but do expect increasing shower/storm chances
on Wednesday. Depending on cloud cover and boundary placement, highs
could reach the 70s again on Wednesday, especially areas farther
east. The overall severe weather threat through Wednesday still
looks low at this time with SBCAPE up to around 1000 J/kg possible,
but limited deep layer shear.
.LONG TERM...(Wednesday night through Monday)
Issued at 322 AM CDT Tue Apr 6 2021
Main forecast concerns in the long term are on rainfall amounts,
thunderstorms chances, and the impact cloud cover and periods of
rainfall could have on high temperatures.
Stacked low moves into the Upper Mississippi River Valley Wednesday
night bringing continued rounds of showers to the area and possibly
a few thunderstorms. The low will meander northeast into the Great
Lakes through Friday with continued showers across the area. The
big question will be how warm can temperatures get with the showers
and cloud cover around the area. Ahead of the the low, warmer air
will continue to be drawn into the region so we should see highs in
the upper 50s to lower 60s on Thursday. After that, the low slides
right over the area later in the day on Thursday, so highs could be
reached earlier in the day. Lows could be a few degrees warmer than
currently forecast for Wednesday night too. The low finally lifts
off to the northeast late Friday, but a second trough dumbbells
around the low from the west bringing cooler air and additional
showers to the area. Highs on Saturday will mainly be in the lower
50s. Ridging builds over the area on Sunday ahead of another trough
moving toward the region out of the Northern Plains. Expect highs on
Sunday to edge into the lower 60s across much of the area. Another
low then deepens over the the Upper Mississippi River Valley and
western Great Lakes early next week brining even cooler air into the
region along with additional showers.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1059 PM CDT Mon Apr 5 2021
The main concern for the overnight hours is whether any of the
ongoing convection across Minnesota is going to move across either
site. This activity has developed ahead of a cold front as a short
wave trough moves across far southern Canada. The latest hi-res
meso-scale guidance is split on what the activity will do. The
HRRR runs have been lifting the activity to the northeast in
conjunction with the more sustained forcing from the short wave
trough. However, the 06.00Z NAMnest and NSSL WRF suggest the
possiblity of the activity developing a cold pool and moving more
east/southeast withing the CAPE axis that the RAP shows nosing
into the area overnight. While not specifically adding a mention
of any showers or storms overnight, did adjust the forecast grids
to at least acknowledge this possibility and some mention may need
to be added starting around 08Z or so. Otherwise, not a lot of
activity is expected until Tuesday afternoon tied to a short wave
trough approaching from the southwest. Most of the meso-scale
models suggest the next round may develop to the north of both
sites but based on forecast pops, was obligated to at least
include a vicinity in the late afternoon and evening hours.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...JM
LONG TERM...Wetenkamp
AVIATION...04
Hazardous weather outlook, Apr 5, 12:52 PM CST, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
152 PM CDT Mon Apr 5 2021
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061900-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
152 PM CDT Mon Apr 5 2021
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Tonight
Scattered storms possible tonight, mostly north of Interstate 94.
A few storms could be strong with gusty winds and small hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms chances for Tuesday and Wednesday. A few strong
storms possible later Wednesday with mainly a wind threat.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Rieck
In the hours before
Local storm report, Apr 5, 8:49 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 PM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN EASTMAN 43.17N 91.02W
04/05/2021 M0.11 INCH CRAWFORD WI PUBLIC
&&
JSBSpecial weather statement, Apr 6, 1:12 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service La Crosse WI
212 AM CDT Tue Apr 6 2021
IAZ008-009-018-019-MNZ079-086-087-094-095-060815-
Floyd-Chickasaw-Howard-Mitchell-Wabasha-Olmsted-Dodge-Fillmore-Mower-
212 AM CDT Tue Apr 6 2021
...Showers And Thunderstorms With Strong Winds...
At 210 AM CDT, radar indicated showers and thunderstorms were located
along a line extending from near Owatonna to near Manly. Movement
was east at 30 mph.
Wind gusts to 35 to 45 mph are possible with these showers and
storms.
Locations impacted include...
Rochester, Austin, Osage, Dodge Center, Mantorville, Kasson,
Stewartville, Byron, Spring Valley, Hayfield, Oronoco, Grand Meadow,
St. Ansgar, Le Roy, Adams, Riceville, West Concord, Brownsdale, Lyle
and Claremont.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4420 9304 4419 9255 4423 9255 4424 9229
4309 9237 4316 9302 4350 9303 4350 9305
4356 9305
TIME...MOT...LOC 0710Z 272DEG 28KT 4409 9315 4334 9319
WetenkampSpecial weather statement, Apr 6, 1:20 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service La Crosse WI
220 AM CDT Tue Apr 6 2021
WIZ017-029-034-060815-
Jackson-Taylor-Clark-
220 AM CDT Tue Apr 6 2021
...Thunderstorms With Gusty Winds and Small Hail This Morning...
At 217 AM CDT, radar indicated the leading edge of thunderstorms was
located along a line extending from 9 miles north of Owen to 7 miles
southwest of Greenwood to 6 miles south of Black River Falls.
Movement was east at 35 mph.
Wind gusts of 30 to 40 mph and pea size hail are possible with these
storms.
These storms will be near...
Greenwood around 225 AM CDT.
Loyal around 235 AM CDT.
Other locations impacted by these storms include Highway 73 And 98,
The Black River Correctional Center, Atwood, Tioga, I 94 Exit 98,
Potters Flowage, Perry Creek Recreation Area, Lynn, North Branch and
Eidsvold.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4503 9020 4503 9031 4425 9032 4424 9114
4459 9117 4460 9092 4511 9092 4512 9020
TIME...MOT...LOC 0717Z 273DEG 29KT 4509 9054 4468 9069 4420 9090
WetenkampLocal storm report, Apr 6, 1:59 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM NON-TSTM WND GST 2 E AUSTIN 43.67N 92.93W
04/06/2021 M46 MPH MOWER MN AWOS
&&Local storm report, Apr 6, 2:22 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM NON-TSTM WND GST 1 SE DODGE CENTER 44.02N 92.83W
04/06/2021 M46 MPH DODGE MN AWOS
&&